Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abortion
May 12, 2007

Hi, Its me who wrote you not so long ago i got pregnant. Few days ago on week#9 during routine US i was told there is no pulse... had to go thru an abortion, i am devastating!!! dr. keep on telling me this got nothing to do with the drugs i am taking or with the fact i am hiv+ carrier,,but still , i am asking you, i am taking kaletra+videx+viread, have my reasons... are these meds can be the reason for an abortion?is there any connection at all or is it just bad luck. I am suppose starting a new fertility treatment within 6 weeks and i am so scared, what if i will get pregnant and have another abortion? I wont be able to take it. I read in the aidsmap forum about this woman wich in pregnant now but had 5 times a natural abortion and iam so scared... i am so afreid. Please help me.

Response from Dr. Henry

Some reports in Europe have noted an increased rate of premature labor in HIV+ patients in protease inhibitors. Reports from the US have not confirmed that observation. I have cared for scores of HIV+ pregnant patients generally using boosted PIs without noteiceable problems with loss of the fetus. I would not recommend use of videx/viread due to concerns about increased toxicity when using those drugs together (I would generally switch the ddI to 3TC or FTC or abacavir if HLA B5701 negative). Your concern and frustration is very understandable. Hopefully you are discussing you concerns with your HIV specialist who is used to managing HIV+ pregnant patients. KH



Previous
Non React Results for antibody test. Am I cured?
Next
Abortion - continue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement